Search This Blog

Friday, October 8, 2010

Did you see me running to the bathroom in Walmart yesterday?

That was me running off to the bathroom to slime.  I felt a lot better when I was done, thank you very much.  Which brings me to my topic today: my band has been weird lately.

For probably the last two months or so, my band has been behaving strangely.  I haven't had a fill since May and I've felt I was at my sweet spot since.  I can eat whatever foods I want in reasonable quantities.  But for the last couple months, I've gotten stuck several times.  Probably once a week or so I'll PB or slime after a meal.  The weird thing is that I don't feel too tight and I can still eat normally.  But I've had heartburn almost every day.  I had a hiatal hernia repaired when I was banded and I hadn't had heartburn at all for months and now I have annoying slight heartburn every day. 

Yesterday I had soup for lunch.  About an hour and a half later, I had something to drink and was instantly nauseous.  (TMI warning) I had to have my sister pull her car over so I could spit bile on the side of the road.  Then we went to Walmart and I just felt icky.  I wasn't stuck - I hadn't eaten for hours!  I even wondered if I just had the flu or something because it seemed unlikely that it was band-related.  So I rushed to the Walmart bathroom and slimed in the toilet.  Copious quantities of bile came up (I warned you).  I think my stoma was full of spit and I was sick because it wasn't going anywhere!  Despite that, I had no issue eating dinner later.

I don't think an unfill is in order because my restriction is great!  I can eat normally without issue most of the time.  But OMG there's so much gurgling when I'm laying down and I am really tired of the heartburn.  And the random sliming is just weird!  What do you guys think?   

9 comments:

Bonnie said...

Sorry I can't really offer any solid advice since this hasn't ever happened to me. I personally wouldn't get an unfill, since you said you are only pbing once a week. Seems like a small price to pay for great restriction the rest of the time. However, are you taking medicine for your heartburn? You don't want that to get out of hand.

Mary H. said...

Yeah, I can't offer any solid advice either, but I would talk to your dr. about it and see what he says. It doesn't sound like that should be happening!

Debbie said...

I can offer any advice either, I think I would call the doctor and see what he says. It sounds like something is wrong..

Dinnerland said...

I agree-- call your doc for an evaluation-- don't go it alone. Take care of yourself, hope everything is OK.

Kristin said...

That sounds miserable Amanda, I'm sorry. Does sound like it merits a call to your doc. Keep us updated.

Michelle said...

Sorry no advice here either but I agree with calling your doctor and talking to him and see what he thinks. Hope everything turns out ok.

Kathy said...

Well, I have the same issue with heartburn. I carry Tums with me at all times just in case. I find if I drink water between meals I get heartburn. It makes no sense and my doctor, who I believe is the same one you go to, can't explain it either. I am going in next week for a fill anyway. I haven't had one in 8 months and I know I need more restriction so I am going for it.

Joia said...

I had some issue with heartburn before my last unfill - doctor says it's caused by one of two things: (a) you're drinking carbonated beverages or (b) you're too tight. I really didn't want an unfill (I'm now as low as I was months ago), but it DID relieve the heartburn. I'm not at the point where I can eat anything I want, even in larger than desirable quantities...guess it's time for another fill!

Christine said...

You had a hot/cold reaction! You had hot soup (loosened/relaxed the band) and then you had something cold to drink (constricted the band) and VOILA you had a reaction. Happens to me ALL the time. Careful mixing hot foods vs. cold foods. It wrecks havoc on your band. Besides, you're not supposed to drink at the same time as eat, missy. Stop doing that.